Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Memphis, TN

April 1, 2005Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2005, 1:34 PM CST for Monroe County, Mississippi. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2005, 1:34 PM CST (19:34 UTC)
Expired
Apr 1, 2005, 3:08 PM CST
In force
94 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 10 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 11:45 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 011935
SVRMEG
MSC095-012000-
/O.NEW.KMEG.SV.W.0063.050401T1934Z-050401T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CST FRI APR 1 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 200 PM CST

* AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES SOUTH OF AMORY TO 10 MILES SOUTH OF AMORY TO 15 MILES
  SOUTH OF AMORY...OR OVER ABERDEEN...AND MOVING NORTHEAST AT 75 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATLEY AND
  GATTMAN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3397 8858 3383 8853 3369 8863 3380 8825
      3408 8820 3409 8828

$$
1 follow-up statement
000 
WWUS54 KMEG 012008
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CST FRI APR 1 2005

MSC095-012018-
/O.EXP.KMEG.SV.W.0063.000000T0000Z-050401T2000Z/
MONROE MS-
208 PM CST FRI APR 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY
EVENING FOR NORTHEAST MISSISSIPPI.

LAT...LON 3397 8858 3383 8853 3369 8863 3380 8825
      3408 8820 3409 8828

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:56 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 1, 11:56 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 AM CST FRI APR 1 2005

.UPDATE...

HAVE ISSUED ANOTHER ZONE UPDATE TO INCLUDE SEVERE THUNDERSTORM
WATCH FOR PORTION OF NE MISSISSIPPI. CONTINUE TO TRACK SURFACE
WARM FRONT WHICH EXTENDS FROM ITAWAMBA TO CHICKASAW COUNTIES IN
THE MEMPHIS CWA...JUST SOUTH OF TUPELO. SURFACE BASED CONVECTION A
DISTINCT POSSIBILITY IN THE WARM SECTOR AS THE REGION CONTINUES TO
EXPERIENCE LARGE SCALE ASCENT FROM THE UPPER LOW OVER ARKANSAS.
SOME ELEVATED STORMS POSSIBLE JUST TO THE NORTH OF THE WARM FRONT.
LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

JFB
Hazardous weather outlook, Apr 1, 11:05 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CST FRI APR 1 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1105 AM CST FRI APR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A
RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD
NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE
STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST
CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR.

.DAYS TWO THROUGH SEVEN...

ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS
SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL
REPORTS TO THE NATIONAL WEATHER SERVICE.

JFB

In the hours before

Special weather statement, Apr 1, 10:38 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST FRI APR 1 2005

ARZ036-TNZ088-011730-

CRITTENDEN AR-SHELBY TN-
1038 AM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF
CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM
CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS
REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL.

THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND
MAY BECOME SEVERE.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF
BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 1, 10:45 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CST FRI APR 1 2005

MSZ013-011715-

LAFAYETTE MS-
1045 AM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT
1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL
HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY
WINDS.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Apr 1, 12:02 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HAIL             7 S HOUSTON             33.79N 89.00W
04/01/2005  0.88 INCH        CHICKASAW          MS   EMERGENCY MNGR

1159 AM     HAIL             6 E HOUSTON             33.90N 88.90W
04/01/2005  1.00 INCH        CHICKASAW          MS   EMERGENCY MNGR

&&

DSV
Local storm report, Apr 1, 12:27 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HAIL             7 S HOUSTON             33.79N 89.00W
04/01/2005  0.88 INCH        CHICKASAW          MS   EMERGENCY MNGR

1159 AM     HAIL             6 E HOUSTON             33.90N 88.90W
04/01/2005  1.00 INCH        CHICKASAW          MS   EMERGENCY MNGR

1205 PM     HAIL             NETTLETON               34.09N 88.62W
04/01/2005  0.25 INCH        MONROE             MS   POST OFFICE

&&

DSV
Local storm report, Apr 1, 1:03 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HAIL             7 S HOUSTON             33.79N 89.00W
04/01/2005  0.88 INCH        CHICKASAW          MS   EMERGENCY MNGR

1159 AM     HAIL             6 E HOUSTON             33.90N 88.90W
04/01/2005  1.00 INCH        CHICKASAW          MS   EMERGENCY MNGR

1205 PM     HAIL             NETTLETON               34.09N 88.62W
04/01/2005  0.25 INCH        MONROE             MS   POST OFFICE

1253 PM     HAIL             BELMONT                 34.51N 88.21W
04/01/2005  0.75 INCH        TISHOMINGO         MS   POST OFFICE

            REPORTED BY POLICE TOO

&&

DSV
Special weather statement, Apr 1, 1:14 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CST FRI APR 1 2005

MSZ017-024-011945-

ITAWAMBA MS-MONROE MS-
114 PM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA AND MONROE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF SANDY
SPRINGS TO 10 MILES SOUTHWEST OF PRAIRIE AT 114 PM CST...MOVING EAST
AT 45 MPH. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 40 MPH.

A FEW OF THESE STORMS ARE INTENSIFYING AND COULD BECOME
SEVERE.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING THE CITIES OF
ABERDEEN...AMORY...FULTON AND NETTLETON...SHOULD MONITOR THIS STORM
CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:51 AM CSTSevere Thunderstorm WarningMEGLafayette, Marshall24 min
Apr 1, 11:12 AM CSTSevere Thunderstorm WarningMEGBenton33 min
Apr 1, 11:37 AM CSTSevere Thunderstorm WarningMEGChickasaw38 min
Apr 1, 12:03 PM CSTSevere Thunderstorm WarningMEGLee, Monroe27 min
Apr 1, 12:17 PM CSTSevere Thunderstorm WarningMEGItawamba43 min
Apr 1, 12:39 PM CSTSevere Thunderstorm WarningMEGTishomingo92 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.